September 15,2003

It is only Monday today and I woke up dreading the rest of the week. On September 9th I broke down and had my sleeping pill (Starnoc) prescription renewed. They hadn’t worked in March and April but I decided to give them another try. What a joke! I took one on September 9, September 11 and September 12. Since I am intelligent enough to understand the prescription instructions, I took them exactly as prescribed. I slept for precisely one and a half hours on each of the nights I took this medication. Needless to say, I will not be taking Starnoc again.

My mother who is 82 years old has developed blood pressure problems over the last two years. She has been seeing a family doctor here in town. She has been put on several medications and none of these have proven to be completely successful. After starting a new medication several months ago, she developed a severe rash around her mouth and on her chin. At times there is also a noticeable swelling of her lips. After some research, I found that a rash and swollen lips could be a side effect of this medication. My mother went back to her family doctor with this information and he sent her to see the Gypsy. As you know the Gypsy is the town’s one and only so called specialist, (note I say that with tongue in cheek). My mother asked the Gypsy to refer her to a well known cardiologist. The Gypsy asked my mother why in the world she would want to see him; after all she, the Gypsy, had exactly the same training as the cardiologist. Duh! Bottom line is that my mother was not referred to the cardiologist and continues to suffer from fluctuating blood pressure. The Gypsy is going to try and book an Echo cardiogram for my mother but there is a twelve month waiting list. My mom will be seeing a dermatologist about the rash on her face and chin. This rash is really peculiar. When the rash appears it is usually accompanied by a slight fever.

My mother is a vibrant and otherwise healthy woman. She is involved in many volunteer activities and her social calendar is always full. I do not understand the reluctance of the Gypsy to refer my mother to a cardiologist. If the blood pressure problems are not solvable that is a different story but for crying out loud let the woman see a cardiologist! Are 82 year old women “throw away” women as well?

This entry was posted in Autoimmune disease. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s